# SDR HYIA20141124001

- Difficulty date: November 20, 2014
- Submitted: November 24, 2014
- Operation: Air carrier
- Aircraft: N5826C
- Make and model: Cessna 402C
- Aircraft serial: 402C0050
- Aircraft time: 32,713 hours, 6,469 cycles
- Engine: Cont TSIO520VB
- Engine time: 2,563 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE POWER, COULD FEEL AN ENG STARTING TO RUN ROUGH.  UNTIL THE RT OIL PRESS & RT CYLINDER HEAD TEMPERATURE STARTED TO DROP HE WAS UNSURE WHICH SIDE.  IT WAS APPROX 3 - 4MIN FROM WHEN HE FIRST FELT THE ROUGHNESS UNTIL THE RT ENG OIL PRESS & CYLINDER HEAD TEMPERATURE STARTED TO DROP.  THE OIL PRESS DID FALL TO 0 & THE ENG WAS SHUTDOWN.  IT WAS ALSO REPORTED BY A PAX THAT THERE WERE SPARKS COMING FROM THE BACK OF THE ENG.  AN EMER WAS DECLARED & THE PLANE LANDED SAFELY.  INITIAL INVESTIGATION INDICATES A BROKEN EXHAUST VLV IS THE SOURCE OF THE PROBLEM.  MX IS ON SITE.  THE ENG IS BEING R & R, SENT FOR TEARDOWN.
